Sign In
CPSI Share                                                                      
​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​ ​​
Publication Type: Safety Notice
Single or Multiple Incident: Multiple
Date: 8/21/2021 12:00:00 AM
Country: Australia

This alert addresses the potential for drug toxicity where illicit supplies of cocaine contain high concentrations of opioids or the local anesthetic, lidocaine (lignocaine). Continuing changes in illicit drug supply have resulted in variations in purity and substitution for alternative ingredients. The alert provides a description of clinical manifestations of lidocaine toxicity and case management recommendations for identifying and treating same.

Additional Details

Medication/Gas/Fluid:
opioids, cocaine, heroin, local anesthetic, lidocaine, lignocaine, 8.4% sodium bicarbonate
Medication/IV List:
narcotics/opiates, IV, transdermal, and oral


Illicit cocaine containing high levels of lidocaine (lignocaine)